Texas, 2019Wildfire in Texas, March 14, 2019
March 14, 2019 · NWS EWX · 1 event in 1 county or zone
A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 2:41 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 14, 2:41 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
341 AM CDT Thu Mar 14 2019
.SHORT TERM (Today through Friday)...
Upper air analysis last evening showed a low over the Central Plains
with a broad trough to the south and west-southwesterly flow over
Texas. At the surface, a cold front was forming across North and
Central Texas and stretched from Dallas/Fort Worth to Sonora. Winds
across our CWA were from the south to southeast. There was a
pronounced dewpoint gradient roughly along Hwy 281 with 60s and 70s
to the east and 40s and 50s to the west. There was patchy fog
developing in the moister airmass to the east. A line of
thunderstorms has developed along the front and there is chance
there are some thunderstorms over our southeastern counties at the
start of this period for a few hours. The upper low will move off to
the northeast during this period, but another trough will move down
the west coast and the flow will become southwesterly over Texas. The
cold front will move off to the east and winds behind it will become
northwesterly bringing drier air. Cooler air will move in tonight and
lows Friday morning will be about 10 degrees cooler than today.
Friday will be dry and much cooler with highs 15 to 20 degrees cooler
than Thursday.
&&
.LONG TERM (Friday Night through Wednesday)...
Dry northerly winds will continue through the weekend. The weather
will be dry and temperatures will be cool. Temperatures into early
next week will be below normal with lows in the 40s and highs in the
50s and 60s. The upper pattern will be essentially zonal through the
rest of the period. There is a weak shortwave trough that will move
across the region with a slight chance for showers in the southwest
Monday, but that is the only chance for any precipitation during this
period. Temperatures will move back to near normal Tuesday and
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 45 57 39 58 / 0 0 0 0 -
Austin Bergstrom Intl Airport 76 45 58 39 57 / 0 0 - 0 -
New Braunfels Muni Airport 77 46 58 39 58 / 0 0 0 - -
Burnet Muni Airport 71 42 56 36 57 / 0 0 0 0 -
Del Rio Intl Airport 77 48 62 41 59 / 0 0 0 0 10
Georgetown Muni Airport 71 43 57 37 57 / 0 0 0 0 -
Hondo Muni Airport 79 47 62 41 60 / 0 0 0 0 10
San Marcos Muni Airport 77 45 58 39 58 / 0 0 - - -
La Grange - Fayette Regional 74 46 59 40 57 / 10 0 - 0 10
San Antonio Intl Airport 78 47 60 41 58 / 0 0 0 - 10
Stinson Muni Airport 80 49 61 42 58 / 0 0 0 - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...Huffman
Short-Term/Long-Term...05
Hazardous weather outlook, Mar 14, 2:47 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
347 AM CDT Thu Mar 14 2019
TXZ171>173-183>194-202>209-217>225-228-150900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
347 AM CDT Thu Mar 14 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Elevated to near-critical fire weather conditions are possible
along the Rio Grande Plains today where breezy north to northwest
winds will combine with low relative humidities.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 14, 2:17 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
317 AM CDT THU MAR 14 2019
TXZ194-140900-
Lee TX-
317 AM CDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 400 AM CDT...
At 317 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tanglewood to 6 miles northwest of Fedor.
Movement was southeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Giddings, Lexington, Dime Box, Fedor, Lake Somerville State Park &
Trailway, Tanglewood, Knobb Springs, Blue, Old Dime Box, Loebau, Leo,
Lincoln and Manheim.
LAT...LON 3017 9693 3037 9726 3046 9715 3056 9696
3054 9692 3049 9690 3046 9690 3046 9688
3043 9687 3043 9685 3039 9679 3032 9674
3032 9669 3030 9667 3030 9664
TIME...MOT...LOC 0817Z 292DEG 25KT 3052 9692 3039 9712
HUFFMANWildfire, Atascosa
- When
- March 14, 4:59 AM CST to 6:37 AM CST
- Where
- Atascosa forecast zone
- Property damage
- $150,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, March 14, 2019$10.0 million · EF2 · 14 events
- Tornadoes and Flash Flooding in Kentucky, March 14, 20192 injured · $1.6 million · EF2 · 22 events
- Tornadoes and Hail in Alabama, March 14, 2019EF2 · 44 events
- Flooding and Hail in Ohio, March 14, 2019$391,000 · 1.5 in hail · 62 events
- Flooding in Wisconsin, March 14 to 17, 2019$1.7 million · 7 events
- Flood in Michigan, March 14 to 16, 2019$1.7 million · 1 event
- Flooding in Minnesota, March 14 to 31, 2019$300,000 · 16 events
- Tornadoes and Hail in Ohio, March 14, 2019$270,000 · EF0 · 9 events
- Tornado and Hail in Indiana, March 14, 2019$86,000 · EF1 · 7 events
- Damaging Wind and Strong Wind in Tennessee, March 14, 20191 injured · $65,000 · 50 kt wind · 5 events
- Tornado and Hail in Indiana, March 14, 2019$60,000 · EF0 · 13 events
- Hail and Damaging Winds in Kentucky, March 14, 2019$33,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815378.